Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 103, NWS Tallahassee, FL

June 4, 2015Holmes County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 4, 2015, 4:19 PM CDT for Holmes County, Washington County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2015, 4:19 PM CDT (21:19 UTC)
Expired
Jun 4, 2015, 5:15 PM CDT
In force
56 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Holmes County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 35 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 4:40 PM CDTTSTM WND DMG1 Ssw Bonifay, FLTREE DOWN ON ST JOHNS ROAD. CORRECTED DATE OF EVENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WUUS52 KTAE 042119
SVRTAE
FLC059-133-042215-
/O.NEW.KTAE.SV.W.0103.150604T2119Z-150604T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM CDT THU JUN 4 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
  CENTRAL HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 515 PM CDT

* AT 419 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BONIFAY...
  AND MOVING SOUTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VERNON...BONIFAY...CHIPLEY...BRADFORD...WAUSAU...HULAW...PORTER
  LAKE...GREENHEAD...SMYRNA...RIVERSIDE...SPRING HOLLOW...BROCK
  CROSSROAD...HOLMES COUNTY AIRPORT...POPLAR HEAD...WHITEHEAD
  CROSSROADS...FIVE POINTS...JOHNSON CROSSROADS...SYLVANIA...HOLMES
  VALLEY AND SINGER ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3090 8561 3086 8559 3083 8560 3083 8558
      3057 8548 3044 8549 3044 8573 3086 8581
TIME...MOT...LOC 2119Z 342DEG 20KT 3080 8569 

$$

42-DVD
2 follow-up statements
576 
WWUS52 KTAE 042145
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM CDT THU JUN 4 2015

FLC059-042155-
/O.CAN.KTAE.SV.W.0103.000000T0000Z-150604T2215Z/
HOLMES FL-
445 PM CDT THU JUN 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOLMES COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3079 8575 3078 8575 3077 8573 3075 8574
      3074 8562 3077 8562 3080 8560 3083 8560
      3083 8558 3057 8548 3057 8549 3044 8549
      3044 8573 3079 8580
TIME...MOT...LOC 2145Z 340DEG 17KT 3071 8565 

$$

FLC133-042215-
/O.CON.KTAE.SV.W.0103.000000T0000Z-150604T2215Z/
WASHINGTON FL-
445 PM CDT THU JUN 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN WASHINGTON COUNTY...

AT 445 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BONIFAY...MOVING SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
VERNON...CHIPLEY...BRADFORD...CARYVILLE...WAUSAU...PORTER LAKE...
GREENHEAD...SMYRNA...RIVERSIDE...SPRING HOLLOW...BROCK CROSSROAD...
POPLAR HEAD...WHITEHEAD CROSSROADS...FIVE POINTS...JOHNSON
CROSSROADS...SYLVANIA AND HOLMES VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3079 8575 3078 8575 3077 8573 3075 8574
      3074 8562 3077 8562 3080 8560 3083 8560
      3083 8558 3057 8548 3057 8549 3044 8549
      3044 8573 3079 8580
TIME...MOT...LOC 2145Z 340DEG 17KT 3071 8565 

$$

42-DVD
100 
WWUS52 KTAE 042151
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 PM CDT THU JUN 4 2015

FLC133-042215-
/O.CON.KTAE.SV.W.0103.000000T0000Z-150604T2215Z/
WASHINGTON FL-
451 PM CDT THU JUN 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN WASHINGTON COUNTY...

AT 451 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR VERNON...MOVING SOUTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
VERNON...BRADFORD...WAUSAU...PORTER LAKE...GREENHEAD...SMYRNA...
RIVERSIDE...SPRING HOLLOW...BROCK CROSSROAD...POPLAR HEAD...WHITEHEAD
CROSSROADS...FIVE POINTS...JOHNSON CROSSROADS...SYLVANIA AND HOLMES
VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3075 8579 3075 8574 3074 8562 3074 8555
      3057 8548 3057 8549 3044 8549 3044 8573
TIME...MOT...LOC 2151Z 342DEG 20KT 3068 8564 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:43 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 4, 2:43 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT THU JUN 4 2015

.NEAR TERM [THROUGH TONIGHT]...

A WEAK STATIONARY FRONT, ANALYZED AT 18Z TO BE RUNNING MOSTLY
PARALLEL WITH I-10, WILL HELP SERVE AS A FOCUS FOR THUNDERSTORMS
THIS AFTERNOON. NORTHERLY FLOW BEHIND THIS FRONT, AND SUBSIDENT
CONDITIONS ON THE BACKSIDE OF 500MB LOW, HAS BROUGHT DRIER AIR AND
WEAKER LAPSE RATES TO THE AREA THIS AFTERNOON. THIS SHOULD LIMIT THE
STRENGTH OF STORMS WE SEE TODAY (COMPARED TO WEDNESDAY), AND KEEP
STORMS CONFINED MOSTLY TO FL ZONES. STORM DEVELOPMENT TODAY IS
MOSTLY EXPECTED ALONG THE FRONT AND ANY ACCOMPANYING MESOSCALE
BOUNDARIES FROM CONVECTION AND THE SEABREEZE. FOR TONIGHT,
SEASONABLE TEMPERATURES IN THE UPPER 60S AND LOW 70S ARE FORECAST.

.SHORT TERM [FRIDAY THROUGH SATURDAY NIGHT]...

ALTHOUGH THE MID-UPPER LEVEL LOW THAT HAS SLOWLY TRAVERSED
EASTWARD OVER THE SOUTHEAST U.S. THIS WEEK WILL FINALLY EXIT TO
THE NORTHEAST TONIGHT AND FRIDAY, A RESIDUAL WEAK TROUGH WILL
CONTINUE ALONG THE EAST COAST. OUR FORECAST AREA WILL BE UNDER THE
DRIER, DESCENDING SIDE OF THIS TROUGH, WHICH WILL LIMIT THE AMOUNT
OF DEEP MOIST CONVECTION ACROSS PORTIONS OF OUR REGION. THE
QUASI-STATIONARY FRONT CURRENTLY ACROSS OUR REGION WILL GRADUALLY
DISSIPATE, THOUGH SOMETIMES SUCH BOUNDARIES CAN LINGER LONGER THAN
THE NWP GUIDANCE INDICATES, AND CAN SERVE TO FOCUS CONVECTION.

THE GREATEST CONCENTRATION OF AFTERNOON AND EVENING THUNDERSTORMS
WILL BE IN FL, WHERE THE FRONTAL BOUNDARY AND/OR SEA BREEZE FRONT
WILL TRIGGER DEEP MOIST CONVECTION IN THE REGION WITH THE MOST
DEEP LAYER MOISTURE. THE POP RANGES FROM 30 PERCENT WEST OF
TALLAHASSEE TO 50 PERCENT AROUND CROSS CITY. THE POP WILL BE IN
THE 20-30 PERCENT RANGE ACROSS MOST OF THE FORECAST AREA SATURDAY
AFTERNOON. DEEP LAYER VERTICAL WIND SHEAR APPEARS TOO LOW TO WORRY
AMOUNT SIGNIFICANT STORM ORGANIZATION. IN FACT, THE LATEST
ENSEMBLE OF CONVECTION ALLOWING MODELS (ECAM) SUGGESTS THAT EVEN
PULSE SEVERE STORMS WILL BE HARD TO COME BY ON FRIDAY.

.LONG TERM [SUNDAY THROUGH THURSDAY]...

THE LATEST GLOBAL MODEL RUNS HAVE GIVEN UP ON BUILDING A MID-UPPER
LEVEL RIDGE ACROSS THE GULF COAST, AND NOW MAINTAIN A TROUGH FOR
MUCH OF THE PERIOD. FOR THE FIRST PORTION OF THE PERIOD OUR REGION
WILL REMAIN ON THE DRIER SIDE OF THE TROUGH, BUT DEEP LAYER
MOISTURE WILL INCREASE BY MID WEEK. THIS SHOULD RESULT IN 20-30
PERCENT POPS EACH AFTERNOON THROUGH TUESDAY, WITH INCREASING POPS
LATER NEXT WEEK. TEMPERATURES WILL BE NEAR CLIMO VALUES.

&&

.AVIATION...

[THROUGH 18Z FRIDAY] VFR CONDITIONS ARE FORECAST THROUGH THE
AFTERNOON AT ALL TERMINALS. TLH, ECP, AND DHN SHOULD EXPECT MVFR/IFR
IF THUNDERSTORMS IMPACT THE TERMINAL. MOST CONVECTION SHOULD
DIMINISH AFTER 00Z. MVFR CONDITIONS ARE POSSIBLE FOR TLH AND VLD
FROM 06-12Z TOMORROW MORNING WITH FOG DEVELOPMENT POSSIBLE. AT THE
END OF THE TAF PERIOD TYPICAL SEABREEZE THUNDERSTORMS ARE POSSIBLE
AROUND/AFTER 18Z.

&&

.MARINE...

WINDS WILL CONTINUE TO BE LIGHT, AND DOMINATED BY THE DIURNAL LAND
AND SEA BREEZE CIRCULATIONS.

&&

.FIRE WEATHER...

WARM AND SOMEWHAT MOIST CONDITIONS SHOULD KEEP FIRE CONCERNS AT BAY
THE NEXT SEVERAL DAYS. DISPERSIONS WILL STAY BELOW 70 UNTIL SATURDAY
AFTERNOON. LOW DISPERSIONS BELOW 20...DUE TO CALM NIGHTTIME
WINDS...ARE POSSIBLE EACH NIGHT IN THE PERIOD

&&

.HYDROLOGY...

SIMILAR TO WEDNESDAY, LOCALIZED HEAVY RAIN IS POSSIBLE WITH
SCATTERED THUNDERSTORMS THIS AFTERNOON. HEAVY RAINFALL WILL NOT BE
WIDESPREAD ENOUGH TO CAUSE A SIGNIFICANT RISE ON AREA RIVERS. THE
STAGE AT BRUCE WAS STILL AT ACTION LEVEL, BUT IS LIKELY TO FALL
BELOW THIS LEVEL THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   69  92  69  93  71 /  20  40  10  30  20
PANAMA CITY   72  86  73  87  74 /  20  30  10  20  10
DOTHAN        68  90  70  92  71 /  10  20   0  20  10
ALBANY        68  90  69  92  69 /  10  10   0  20  10
VALDOSTA      68  91  68  92  69 /  30  30  20  20  20
CROSS CITY    69  92  68  92  69 /  30  50  20  30  20
APALACHICOLA  71  87  73  88  74 /  10  30  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DOBBS
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...DOBBS
MARINE...FOURNIER
FIRE WEATHER...DOBBS
HYDROLOGY...WESTON

In the hours before

Local storm report, Jun 4, 11:55 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1255 PM EDT THU JUN 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     VANCEVILLE              31.43N 83.44W
06/03/2015                   TIFT               GA   EMERGENCY MNGR

            TREES DOWN IN THE VANCEVILLE AREA

0607 PM     HAIL             VANCEVILLE              31.43N 83.44W
06/03/2015  E2.00 INCH       TIFT               GA   EMERGENCY MNGR

            ROOF AND SIDING DAMAGE DUE TO LARGE HAIL IN THE
            VANCEVILLE AREA

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:38 PM CDTSevere Thunderstorm WarningTAELiberty, Wakulla52 min
Jun 4, 5:19 PM CDTAreal Flood AdvisoryTAEWashington116 min
Jun 4, 5:33 PM CDTSpecial Weather StatementTAELafayette42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.